Alert archive / Louisiana / Tornado Warnings in 2012
Tornado Warning 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jan 25, 2012, 1:29 PM CST for Newton County, Texas; Beauregard Parish, Vernon Parish, Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2012, 1:29 PM CST (19:29 UTC)
- Expired
- Jan 25, 2012, 2:00 PM CST
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 1:35 PM CST | TORNADO 0 | 5 Sse Toledo Bend Dam, LA | EF0 TORNADO TOUCHED DOWN ON LYNN NASH ROAD...BLOWING OVER AND SNAPPING TREES ALONG A 3 MILE PATH THAT CROSSED LA HWY 111. PATH WIDTH WAS 20 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 25, 7:56 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
884
WFUS54 KLCH 251929
TORLCH
LAC011-115-TXC351-252000-
/O.NEW.KLCH.TO.W.0008.120125T1929Z-120125T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CST WED JAN 25 2012
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOLEDO BEND DAM...BURKEVILLE...BON WEIR...
NORTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...MERRYVILLE...DE RIDDER...
WESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...ROSEPINE...LEESVILLE...FORT POLK...
ANACOCO...
* UNTIL 200 PM CST
* AT 126 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO ALONG A
LINE EXTENDING FROM BURR FERRY TO BON WEIR...MOVING EAST AT 40 MPH.
* TORNADO PRODUCING STORMS WILL BE NEAR...
BURR FERRY BY 135 PM CST...
MERRYVILLE AND JUNCTION BY 140 PM CST...
ANACOCO AND HORNBECK BY 145 PM CST...
LEESVILLE BY 150 PM CST...
NEW LLANO BY 155 PM CST...
DE RIDDER...FORT POLK AND ROSEPINE BY 200 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN AN INTERIOR HALLWAY OR
SMALL ROOM LIKE A CLOSET ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS
AND USE PILLOWS OR BLANKETS TO COVER YOUR BODY.
IN SCHOOLS...HOSPITALS...AND SHOPPING CENTERS...MOVE TO
PRE-DESIGNATED SHELTER AREAS. INTERIOR HALLWAYS ON THE LOWEST FLOOR
ARE THE BEST. STAY OUT OF AUDITORIUMS AND GYMNASIUMS...AND STAY AWAY
FROM WINDOWS AND GLASS DOORWAYS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3136 9301 3066 9330 3058 9383 3118 9362
3117 9358 3120 9355 3124 9356 3128 9354
3128 9345 3136 9339
TIME...MOT...LOC 1929Z 259DEG 35KT 3112 9351 3068 9368
$$
151 follow-up statement
031
WWUS54 KLCH 251950
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CST WED JAN 25 2012
LAC011-115-TXC351-252000-
/O.CON.KLCH.TO.W.0008.000000T0000Z-120125T2000Z/
NEWTON TX-BEAUREGARD LA-VERNON LA-
150 PM CST WED JAN 25 2012
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM CST FOR
NORTHEASTERN NEWTON COUNTY...AND WESTERN VERNON AND NORTHWESTERN
BEAUREGARD PARISHES...
AT 146 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF TORNADO PRODUCING STORMS. THESE TORNADO PRODUCING STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HORNBECK TO
MERRYVILLE..MOVING EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JUNCTION...BURR
FERRY...DERIDDER...ROSEPINE...FORT POLK...NEW LLANO...LEESVILLE...
AND ANACOCO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...STAY INDOORS AND AVOID WINDOWS. MOVE TO AN
INTERIOR HALLWAY OR SMALL ROOM SUCH AS A CLOSET.
IN SCHOOLS...HOSPITALS...AND SHOPPING CENTERS...MOVE TO PRE-
DESIGNATED SHELTER AREAS. INTERIOR HALLWAYS ON THE LOWEST FLOOR ARE
THE BEST. STAY OUT OF AUDITORIUMS AND GYMNASIUMS...AND STAY AWAY FROM
WINDOWS AND GLASS DOORWAYS.
&&
LAT...LON 3136 9337 3136 9310 3093 9319 3066 9330
3059 9379 3089 9372 3118 9362 3117 9358
3120 9355 3124 9356 3128 9354 3128 9345
3135 9339
TIME...MOT...LOC 1949Z 259DEG 35KT 3131 9334 3072 9346
$$
ERICKSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 25, 11:46 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 25, 11:46 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1146 AM CST WED JAN 25 2012
.AVIATION UPDATE...REGARDING 18Z TAF ISSUANCE. LOW PRESSURE
ADVANCING NORTHEAST FROM SOUTH TEXAS WILL BRING INCREASING CHANCES
FOR SHOWERS AND THUNDERSTORMS AS THE DAY PROGRESSES. IN ADVANCE OF
THE MAIN RAIN AREA...ISOLATED SHOWERS WILL CONTINUE WITH MVFR
CLOUDINESS DOMINATING. WINDS WILL REMAIN GUSTY FROM THE SOUTH
PARTICULARLY OVER OUR SOUTHERN TERMINALS OF LFT...ARA...LCH AND
BPT WITH GUSTS TO NEAR 30 KNOTS.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 1030 AM CST WED JAN 25 2012/
UPDATE...
EAST TEXAS SQUALL LINE SHOULD ENTER THE FORECAST AREA AT TYLER
COUNTY BEFORE 11 AM AND MOVE ACROSS THE INTERIOR PORTIONS OF SOUTHEAST
TEXAS. SOUTHERN PART OF THE SQUALL LINE WILL TAKE A LITTLE LONGER
TO REACH THE FORECAST AREA...AND REACH THE BEAUMONT AREA NEAR 1
PM...WITH SQUALL LINE PASSING ACROSS THE SABINE INTO LOUISIANA
LATER IN THE AFTERNOON PERIOD. BEFORE THE SQUALL LINE REACHES THE
FORECAST AREA...DO NOT EXPECT A LOT IN THE WAY OF SHOWER ACTIVITY
AS ATMOSPHERE IS CAPPED ACCORDING TO THIS MORNINGS SOUNDING. WHEN
SQUALL LINE DOES REACH THE AREA...STRONG GUSTY WINDS AND VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME WILL BE THE MAIN
IMPACTS...WITH LOW LEVEL SHEAR VALUES...ISOLATED SHORT LIVED
TORNADOES WILL ALSO BE POSSIBLE. TORNADO WATCH 15 WILL BE IN
EFFECT FOR A MAJORITY OF THE FORECAST AREA THROUGH 3 PM.
DO NOT ANTICIPATE ISSUING A FLASH FLOOD WATCH AT THIS TIME.
AREAWIDE RAINFALL AMOUNTS WILL BE 1 TO 2 INCHES...WELL WITHIN
FLASH FLOOD GUIDANCE. HOWEVER...ISOLATED AMOUNTS OF 3 TO 4 INCHES
WILL BE POSSIBLE WHICH MAY CAUSE URBAN TYPE FLOODING THAT CAN BE
HANDLED WITH LOCAL SHORT FUSED FLOOD ADVISORIES.
WIND ADVISORY IS LOOKING GOOD AS SOUTHEAST SUSTAINED WINDS ARE
OVER 20 MPH WITH GUSTS TO 30 MPH FOR LOWER SOUTHEAST TEXAS AND
SOUTHWEST LOUISIANA.
AN 18Z SPECIAL UPPER AIR RELEASE WILL DONE IN SUPPORT FOR THE
POTENTIAL SEVERE WEATHER.
NO CHANGES TO THE OVERALL FORECAST AT THIS TIME.
RUA
PREV DISCUSSION... /ISSUED 634 AM CST WED JAN 25 2012/
DISCUSSION...
FOR 12Z TAF ISSUANCE.
AVIATION...
MAIN STORIES OF THIS TAF ISSUANCE WILL BE PREVAILING PRECIP...
STRONG AND GUSTY SRLY WINDS...AND LOW CEILINGS. REGIONAL 88DS SHOW
MASSIVE PRECIP SHIELD COVERING MOST OF ERN AND CNTL TX ATTM.
MEANWHILE EMBEDDED WITHIN THE RAIN IS A LINE OF STRONG STORMS JUST
NOW ENTERING THE WFO HGX CWA. TRYING TO TIME ALL THIS LIQUID
BRINGS THE RAIN SHIELD INTO KBPT BY LATE MORNING...EVENTUALLY
MOVING INTO THE SERN SITES BY MID-AFTERNOON. MEANWHILE AM CARRYING
TEMPO THUNDER FOR THE EVENTUAL PASSING OF THE SQUALL LINE PLUS ANY
OTHER STORMS WHICH MAY DEVELOP.
A LITTLE BOUNDARY PASSED THROUGH EARLIER WHICH SIGNIFICANTLY
INCREASED WINDS AT KLCH/KBPT...WINDS HAVE SINCE SETTLED DOWN A BIT
BUT WITH THE TIGHT PRESSURE GRADIENT PLUS STRONGER WINDS ALOFT
MIXING DOWN SUSTAINED SPEEDS AT THE SRN SITES SHOULD
APPROACH/EXCEED 20 KNOTS BY AFTERNOON. GUSTS COULD EXCEED 30 KNOTS
AT KBPT/KLCH.
MOST SITES REPORTING IFR CEILINGS AT THIS TIME AND CONDITIONS WILL
BE MVFR AT BEST BEFORE THE RAIN MOVES IN LATER. CEILINGS WILL
REMAIN LOW THROUGH THE REMAINDER OF THE PERIOD.
25
PREV DISCUSSION... /ISSUED 507 AM CST WED JAN 25 2012/
SEVERE WEATHER POSSIBLE TODAY AND TONIGHT...
DISCUSSION...A STRONG UPPER LOW WILL CONTINUE TO MOVE EAST OUT OF
WEST TEXAS TODAY WITH EXCELLENT UPPER DIVERGENCE AHEAD OF THE
SYSTEM. A SURFACE LOW WILL ALSO EJECT OUT OF SOUTH TX AND MOVE NE
ACROSS N LA THIS AFTERNOON AND TONIGHT DRAGGING WARM AND MOIST AIR
NORTHWARD. THIS COMBINED WITH OTHER FAVORABLE PARAMETERS WILL
COMBINE TO CREATE THE CHANCE FOR SEVERE WX THIS AFTERNOON THROUGH
TONIGHT. HAIL, HIGH WINDS, AND EVEN TORNADOES WILL BE POSSIBLE
THIS AFTERNOON AND TONIGHT. THE MCS THAT IS IN CENTRAL TX WILL CONTINUE
EAST TODAY AND PUSH INTO THE WEST ZONES DURING THE AFTERNOON. THE
GREATEST THREAT WILL BE HIGH WINDS WITH BOWING LINE SEGMENTS. THE
LINE WILL MOVE ACROSS THE CWA THROUGH THE AFTERNOON AND TONIGHT
WITH THE COLD FRONT MOVING THROUGH TONIGHT THROUGH THU MORNING AS
THE SURFACE LOW MOVES EAST AND OUT OF THE AREA. THE UPPER LOW WILL
PROVIDE SOME RAP AROUND MOISTURE WITH A FEW SHRA POSSIBLE THU THROUGH
FRIDAY MORN, BUT MAINLY IN THE NORTHERN ZONES. HIGH PRESSURE WILL
THEN BUILD INTO THE AREA FROM THE NORTHWEST STARTING THU MORNING
AND REMAIN OVER THE AREA THROUGH THE WEEKEND, HOWEVER A COUPLE OF
WEAK AND MOISTURE STARVED SHORT WAVES WILL MOVE ACROSS THE AREA
WITH WEAK REINFORCING FRONTS PASSING THE AREA DURING THE WEEKEND.
THE RIDGE WILL DEPART THE AREA LATE IN THE WEEKEND WITH THE RETURN
FLOW SETTING UP BY EARLY NEXT WEEK.
MARINE...DENSE SEA FOG WILL CONTINUE TO LINGER OVER THE COASTAL
WATERS TROUGH SUNRISE AND POSSIBLY AFTER THIS MORNING. THE DENSE
FOG ADV MAY NEED TO BE EXTENDED FOR THE NEAR SHORE WATERS INTO MID
MORNING IF MIXING DOES NOT THIN THE FOG. THE FAIRLY TIGHT PRESSURE
GRADIENT WILL ALSO KEEP WINDS VERY NEAR SCA CRITERIA THROUGH THE
DAY. A LINE OF SHOWERS AND STORMS WILL SWEEP THROUGH THE COASTAL
WATERS IN THE AFTERNOON THROUGH TONIGHT WITH A COLD FRONT ENTERING
THE COASTAL WATERS TONIGHT. WINDS WILL RELAX BETWEEN THE TWO
SYSTEMS, HOWEVER AS THE FRONT PASSES NW WINDS WILL INC. AN SCA OR
SCEC WILL BE NEEDED DURING THURSDAY. HIGH PRESSURE WILL BUILD INTO
THE AREA LATE IN THE WEEK AND THROUGH THE WEEKEND WITH A LITTLE
LIGHTER WINDS EXPECTED AS THE RIDGE PASSES.
FIRE WEATHER...VERY MOIST AND WINDY CONDITIONS ARE EXPECTED
TODAY, BUT A COLD FRONT WILL PUSH THROUGH THE AREA THIS AFTERNOON
THROUGH THU MORN WITH HIGH PRESSURE BUILDING IN LATE IN THE WEEK.
THIS WILL USHER IN A COOLER AND DRIER AIR MASS LATE IN THE WEEK AND
INTO THE WEEKEND, HOWEVER RHS ARE EXPECTED TO REMAIN OUT OF
CRITICAL LVLS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 76 60 68 47 65 / 90 90 50 10 10
KBPT 73 58 65 46 64 / 90 90 30 10 10
KAEX 75 61 69 46 64 / 80 90 70 30 10
KLFT 77 62 70 47 66 / 50 90 80 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...VERMILION...WEST CAMERON.
TX...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY...WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM.
&&Hazardous weather outlook, Jan 25, 8:05 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 805 AM CST WED JAN 25 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 805 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. ...A TORNADO WATCH IS IN EFFECT FOR PORTIONS OF THE AREA UNTIL 3 PM.. ...THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT WITH HIGH WINDS AND HEAVY RAIN THE MAIN THREATS... .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS WILL SPREAD FROM WEST TO EAST ACROSS THE REGION FROM AROUND MID DAY THROUGH TONIGHT. PORTIONS OF THIS LINE MAY BOW AND THESE BOWING SEGMENTS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. AN ISOLATED TORNADO AND HAIL TO AROUND THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE ALONG AND AHEAD OF THE LINE. HEAVY RAINFALL IS ALSO EXPECTED WITH AN AREAL AVERAGE OF BETWEEN 1 TO 2 INCHES WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE. ALSO AHEAD OF THIS LINE AND LATE MORNING THROUGH THE AFTERNOON WINDS WILL BE SUSTAINED AT 20 TO 25 MPH WITH HIGHER GUSTS ALONG THE INTERSTATE 10 CORRIDOR AND SOUTHWARD. HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE LINE OF STORMS IS EXPECTED TO CONTINUE EAST WEDNESDAY NIGHT, HOWEVER SCATTERED TO NUMEROUS THUNDERSTORMS MAY STILL BE OCCURRING IN SOUTH CENTRAL LOUISIANA DURING THURSDAY MORNING. THE STORMS ARE EXPECTED TO DEPART THURSDAY MORNING TO MID DAY WITH NO HAZARDOUS WEATHER IS EXPECTED BEYOND THAT TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT AND ALL SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. GMZ430-432-435-450-452-455-470-472-475-261200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 550 AM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SEA FOG WILL THIN THIS MORNING AS WINDS INCREASE AND AS A LINE OF STORMS MOVES CLOSER. WINDS ARE EXPECTED TO BE SUSTAINED NEAR 20 KNOTS ACROSS THE COASTAL WATERS INCLUDING THE COASTAL LAKES AND BAYS. THE LINE OF STORMS WILL LIKELY PRODUCE WINDS IN EXCESS OF 34 KNOTS AS IT PASSES. AN ISOLATED WATERSPOUT AND HAIL MAY ALSO OCCUR AS THE LINE PASSES. WINDS ARE EXPECTED TO DECREASE BACK INTO THE 15 TO 20 KNOT RANGE TONIGHT BEHIND THE LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY WITH WINDS REMAINING IN THE 15 TO 25 KNOT RANGE THURSDAY THROUGH EARLY FRIDAY MORNING ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT AND ALL SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jan 25, 12:44 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1244 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TORNADO FRED 30.58N 94.18W
01/25/2012 TYLER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
TORNADO ON THE GROUND NEAR FRED.
&&
DJONESLocal storm report, Jan 25, 12:50 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1250 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL JASPER 30.92N 94.00W
01/25/2012 E1.00 INCH JASPER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF
QUARTER SIZE HAIL NEAR JASPER.
&&
DJONESLocal storm report, Jan 25, 1:15 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TORNADO MAGNOLIA SPRINGS 30.74N 94.03W
01/25/2012 JASPER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
TORNADO SPOTTED NEAR MAGNOLIA SPRINGS.
&&
DJONESLocal storm report, Jan 25, 1:23 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
123 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TORNADO KIRBYVILLE 30.66N 93.90W
01/25/2012 JASPER TX BROADCAST MEDIA
KBMT RELAYED A PUBLIC REPORT OF A TORNADO TOUCHDOWN NEAR
KIRBYVILLE. REPORTED DAMAGE INCLUDES A TRAILER AND
MULTIPLE MAILBOXES.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 2:44 AM CST | Dense Fog Advisory | LCH | 5 hr | |
| Jan 25, 5:19 AM CST | Wind Advisory | LCH | 13 hr | |
| Jan 25, 10:33 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 57 min |
| Jan 25, 11:31 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 59 min |
| Jan 25, 12:05 PM CST | Tornado Warning | LCH | Hardin, Tyler | 25 min |
| Jan 25, 12:29 PM CST | Tornado Warning | LCH | Jasper, Tyler | 31 min |
| Jan 25, 12:59 PM CST | Tornado Warning | LCH | Jasper, Newton | 31 min |
| Jan 25, 1:51 PM CST | Special Weather Statement | LCH | Jefferson, Orange | 54 min |
| Jan 25, 2:18 PM CST | Areal Flood Advisory | LCH | Jefferson, Orange | 117 min |
| Jan 25, 2:36 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Jefferson, Newton, Orange | 54 min |
| Jan 25, 3:03 PM CST | Flash Flood Warning | LCH | Jasper, Jefferson, Newton, Orange | 3 hr |
| Jan 25, 3:30 PM CST | Severe Thunderstorm Warning | LCH | Newton, Orange | 60 min |
| Jan 25, 2:38 AM CST | Marine Dense Fog Advisory | LCH | 5 hr | |
| Jan 25, 1:59 PM CST | Special Marine Warning | LCH | 61 min | |
| Jan 25, 2:01 PM CST | Tornado Warning | LCH | Beauregard, Vernon | 29 min |
| Jan 25, 2:28 PM CST | Tornado Warning | LCH | Rapides, Vernon | 32 min |
| Jan 25, 2:56 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Jan 25, 3:06 PM CST | Special Marine Warning | LCH | 54 min | |
| Jan 25, 3:24 PM CST | Tornado Warning | LCH | Rapides | 36 min |
| Jan 25, 3:55 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 35 min |
| Jan 25, 4:02 PM CST | Special Marine Warning | LCH | 58 min | |
| Jan 25, 4:36 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 7 more | 54 min |
| Jan 25, 4:38 PM CST | Areal Flood Advisory | LCH | Calcasieu | 112 min |
| Jan 25, 4:41 PM CST | Tornado Warning | LCH | Avoyelles | 34 min |
| Jan 25, 5:00 PM CST | Special Marine Warning | LCH | 60 min | |
| Jan 25, 5:20 PM CST | Special Weather Statement | LCH | Avoyelles | 55 min |
| Jan 25, 5:33 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Calcasieu, Cameron, Evangeline, Jefferson Davis and 2 more | 57 min |
| Jan 25, 5:57 PM CST | Tornado Warning | LCH | Cameron | 12 min |
| Jan 25, 5:58 PM CST | Special Marine Warning | LCH | 62 min |
Nearby
Tornado Warnings in Louisiana, 2012Tornado Warnings in Texas, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.